Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 245, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 9, 2011, 4:58 PM EDT for Henry County, Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 9, 2011, 6:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:15 PM EDT | TSTM WND DMG | 4 Ene Eden, NC | LARGE TREE UPROOTED AND READY TO FALL ON ROUTE 770 NEAR THE PLASTICS PLANT |
| Jun 9, 5:30 PM EDT | HAIL 1 | Cascade, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300
WUUS51 KRNK 092058
SVRRNK
NCC033-157-VAC089-143-590-092200-
/O.NEW.KRNK.SV.W.0245.110609T2058Z-110609T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 600 PM EDT.
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DRAPER TO 6 MILES NORTHEAST OF
RINGGOLD...OR ALONG A LINE EXTENDING FROM EDEN TO 8 MILES SOUTHWEST
OF INGRAM...AND MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE CITY...
WESTOVER HILLS...
CASCADE...
BLAIRS...
KEELING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3646 7987 3674 7977 3675 7917 3659 7920
3656 7922 3649 7922
TIME...MOT...LOC 2059Z 196DEG 7KT 3653 7966 3665 7921
$$
JJ2 follow-up statements
830 WWUS51 KRNK 092127 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 527 PM EDT THU JUN 9 2011 NCC033-VAC590-092137- /O.CAN.KRNK.SV.W.0245.000000T0000Z-110609T2200Z/ CASWELL NC-CITY OF DANVILLE VA- 527 PM EDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE... NORTHWESTERN CASWELL COUNTIES CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3648 7956 3646 7987 3674 7977 3674 7950 TIME...MOT...LOC 2127Z 196DEG 7KT 3645 7969 3661 7963 $$ NCC157-VAC089-143-092200- /O.CON.KRNK.SV.W.0245.000000T0000Z-110609T2200Z/ ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA- 527 PM EDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHEASTERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EDEN TO CASCADE...OR ALONG A LINE EXTENDING FROM WENTWORTH TO 6 MILES SOUTHEAST OF AXTON...MOVING NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... MAYFIELD... EDEN... DRAPER... PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. && LAT...LON 3648 7956 3646 7987 3674 7977 3674 7950 TIME...MOT...LOC 2127Z 196DEG 7KT 3645 7969 3661 7963 $$ JJ
909 WWUS51 KRNK 092156 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 556 PM EDT THU JUN 9 2011 NCC157-VAC089-143-092206- /O.EXP.KRNK.SV.W.0245.000000T0000Z-110609T2200Z/ ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA- 556 PM EDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKINGHAM... SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES EXPIRES AT 600 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3648 7956 3646 7987 3674 7977 3674 7950 TIME...MOT...LOC 2156Z 196DEG 7KT 3650 7967 3666 7961 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 9, 3:30 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT THU JUN 9 2011
.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN TONIGHT INTO FRIDAY. A COOL FRONT WILL
SLIP SOUTH TO ALONG THE MASON-DIXON LINE SATURDAY...THEN THROUGH
THE MID ATLANTIC REGION SUNDAY. A MORE COMFORTABLE AREA OF HIGH
PRESSURE RECLAIMS THE REGION INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
PULSE THUNDERSTORMS ACROSS NW NC AND EXTREME SW VA WILL CONTINUE
THIS LATE PM AND EARLY EVENING...SOME OF WHICH COULD BE SEVERE
WITH LARGE HAIL THE MAIN THREAT. EXPECTING COVERAGE TO EXTEND A
LITTLE FURTHER NORTH AS OUTFLOW BOUNDARIES FROM STORMS TO THE WEST
INTERACT WITH THE SOUPY AIR MASS. CAN'T RULE OUT SOME WATER
PROBLEMS TOO AS THESE STORMS WILL LIKELY BE HOOKED TO THE MOUNTAIN
CHAIN AND THUS VERY SLOW MOVERS. DESPITE SLT CHC POPS IN THE
FORECAST PROSPECTS FOR GETTING STORMS INTO THE ROANOKE AND NEW
RIVER VALLEYS LOOK SLIM ATTM...BUT ENOUGH OF A CHC TO MENTION IN
THE FORECAST. WILL KEEP SLT CHC POPS REGION-WIDE TONIGHT...AS
INSTABILITY WILL LAST THROUGH THE NEXT IN THE WARM HUMID AIR MASS.
EXPECTING A SIMILAR OUTCOME ON FRIDAY...PERHAPS MORE STORMS ACROSS
SE WEST VA AS SOME UPPER LEVEL DISTURBANCES CONTRIBUTE TO LIFTING
FALLING INTO THE WEAK LEE TROUGH THAT WILL PERSIST. SOMEWHAT MORE
WIDESPREAD CLOUD SHIELD SHOULD TAKE 2-4F DEGREES OFF OF MAX T FROM
THURSDAY. MODELS AGAIN FOCUSING ON NW NC FRIDAY SO ADDED LIKELY
POPS THERE...PROBABLY DEVELOPING AROUND NOON LIKE WHAT HAPPENED
TODAY. SLIGHTLY GREATER WIND SPEEDS AND MORE OF A VEERED PROFILE
WILL ALSO NUDGE UP AMOUNT OF SURFACE CONVERGENCE ALONG THE BLUE
RIDGE.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
FORECAST AREAS STAYS IN A VERY MOIST AIR MASS THROUGH
SUNDAY...ESPECIALLY ON SATURDAY AHEAD OF THE FRONT WHEN SURFACE
AND LOW LEVEL WINDS WILL BE FROM THE SOUTHWEST. EXPECT WIDESPREAD
COVERAGE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT SATURDAY
THROUGH SUNDAY. AFTERNOON HIGHS SATURDAY WILL DEPEND ON HOW MUCH
QUICKLY CLOUDS DEVELOP IN THE MORNING AND HOW WIDESPREAD THE
PRECIPITATION IS DURING THE AFTERNOON. IN GENERAL KEPT
TEMPERATURES IN THE 80S SINCE THE MODELS WERE HOLDING 850 MB
TEMPERATURES FROM +14 TO +18.
LIFTED INDEX FORECASTS FROM THE GFS AND SREF ARE BEGINNING TO
SUGGEST A SLOWER ARRIVAL AND MOVEMENT OF THE FRONT ON SUNDAY. IF
THIS TIMING PANS OUT...IT WOULD PROLONG THE CHANCE OF
PRECIPITATION...ESPECIALLY IN THE SOUTHERN COUNTY WARNING AREA
WELL INTO SUNDAY NIGHT.
IN GENERAL USED THE MAV GUIDANCE FOR HIGH AND LOW TEMPERATURES AND
FOR SURFACE DEW POINTS FOR THIS TIME FRAME.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LOW LEVEL WINDS BECOME NORTH THEN EAST BEHIND THE COLD FRONT ON
MONDAY AND TUESDAY. THIS WILL BRING DRIER AND SLIGHTLY COOLER AIR
INTO THE FORECAST AREA. HAVE KEPT THE FORECAST FOR MONDAY AND
TUESDAY DRY.
SURFACE LOW PRESSURE SLOWLY APPROACHING THE REGION FROM THE
CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL BRING THE CHANCE
FOR PRECIPITATION BACK INTO THE MID ATLANTIC REGION ON WEDNESDAY
AND THURSDAY. STAYED CLOSE TO BIAS CORRECTED HPC GUIDANCE SUNDAY
NIGHT THROUGH THURSDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
STORMS WILL BE WIDELY SCATTERED LATE THIS PM AND EARLY
EVENING...EXCEPT PERHAPS FOR KBLF WHERE THEY COULD BE MORE
NUMEROUS. WILL KEEP VCTS CB MENTION IN TAF FOR NOW...BUT
EVENTUALLY A TSRA MAY BE NECESSARY AT KBLF. IF ANY OF THE THE
SITES DO GET A STORM...FOG WILL BECOME MUCH MORE LIKELY...BUT FOR
NOW EXPECTING SAME COVERAGE...DURATION AND INTENSITY OF FOG AT
LWB/DAN/LYH AS YESTERDAY. HIGH PRESSURE ALOFT AND AT THE SURFACE
WILL CAUSE WINDS TO DIE OFF QUICKLY THIS EVENING. ANY RESTRICTIONS
WILL BE QUICKLY ERASED BY STRONG JUNE SUNSHINE BY 13Z FRIDAY.
WITH THE UPPER LEVEL RIDGE BREAKING DOWN AND MORE OF A ZONAL
WEATHER PATTERN...WEST TO EAST UPPER LEVEL FLOW...IN PLACE FRIDAY
AND HEADING INTO THE WEEKEND...WE CAN EXPECT INCREASED COVERAGE OF
SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOONS
AND EVENINGS. UPPER LEVEL DISTURBANCES ORIGINATING OVER THE
NORTHERN CONUS WILL HAVE A BETTER OPPORTUNITY OF REACHING THE MID
ATLANTIC REGION. NOT CONFIDENT IN TIMING OF THESE FEATURES SO
THERE IS A CHANCE SHOWER ACTIVITY COULD OCCUR OUTSIDE OF THE
NORMAL DIURNAL CYCLE. WITH WESTERLY FLOW INCREASING ALOFT GREATEST
CONFIDENCE FOR FORMATION OF LOCAL TSTM ACTIVITY WILL BE OVER THE
MTNS DURING THE EARLY AND MID AFTERNOON PERIODS...THEN DRIFTING
EAST INTO THE FOOTHILLS AND PIEDMONT DURING THE LATE AFTERNOON AND
EVENING. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED
WITH THIS THUNDERSTORM ACTIVITY. FOR THE OVERNIGHT PERIODS...LIGHT
FOG LIKELY...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS.
A WEAK COOL FRONT IS EXPECTED TO PASS THROUGH THE AREA FROM THE
NORTH ON SUNDAY. THIS SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR
MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN
SHRA/TSTM ACTIVITY FOR MONDAY AND TUESDAY.
&&
.CLIMATE...
RECORD HIGHS...
JUNE 9
ROANOKE 98(1933)
LYNCHBURG 99(1933)
DANVILLE 98(2008)
BLUEFIELD 89(2008)
BLACKSBURG 92(1953)
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KM/PM
NEAR TERM...KM
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KM/PM
CLIMATE...Hazardous weather outlook, Jun 9, 3:59 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EDT THU JUN 9 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-102000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 359 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG STORMS WILL DEVELOP THIS EVENING...WITH THE MAIN THREAT BEING LARGE HAIL. HOWEVER...SOME SLOW MOVING STORMS COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG STORMS POSSIBLE FRIDAY AFTERNOON WITH ISOLATED SEVERE WEATHER POSSIBLE. A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. WATER PROBLEMS MAY DEVELOP WITH SLOW MOVING STORMS TRAINING OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 3:58 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 5 SW STUART 36.58N 80.35W
06/09/2011 E0.88 INCH PATRICK VA PUBLIC
&&
AMSLocal storm report, Jun 9, 4:20 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG WESTFIELD 36.48N 80.62W
06/09/2011 SURRY NC PUBLIC
SEVERAL TREES DOWN
&&
EHLocal storm report, Jun 9, 4:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL REIDSVILLE 36.35N 79.67W
06/09/2011 E0.25 INCH ROCKINGHAM NC TRAINED SPOTTER
&&
KKOSTURASpecial weather statement, Jun 9, 4:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT THU JUN 9 2011
VAZ033-034-092145-
BEDFORD VA-FRANKLIN VA-
443 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND FRANKLIN COUNTIES...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
BOONES MILL...MOVING EAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GOODVIEW AROUND 525 PM...NORTHWEST SMITH
MOUNTAIN LAKE AROUND 530 PM AND WESTERN SMITH MOUNTAIN LAKE AROUND
545 PM.
LAT...LON 3700 7998 3716 7993 3719 7989 3721 7988
3722 7985 3723 7984 3725 7985 3724 7958
3701 7960 3693 7962
JJLocal storm report, Jun 9, 4:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 5 N REIDSVILLE 36.42N 79.67W
06/09/2011 E0.50 INCH ROCKINGHAM NC TRAINED SPOTTER
&&
EHLocal storm report, Jun 9, 4:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL REIDSVILLE 36.35N 79.67W
06/09/2011 E1.00 INCH ROCKINGHAM NC TRAINED SPOTTER
&&
KKOSTURAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:40 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 65 min |
| Jun 9, 3:09 PM EDT | Special Weather Statement | RNK | Grayson | 66 min |
| Jun 9, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Roanoke | 62 min |
| Jun 9, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 57 min |
| Jun 9, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke, City of Salem | 40 min |
| Jun 9, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 64 min |
| Jun 9, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 58 min |
| Jun 9, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Wythe | 63 min |
| Jun 9, 4:43 PM EDT | Special Weather Statement | RNK | Franklin | 62 min |
| Jun 9, 5:05 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 25 min |
| Jun 9, 5:21 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Wythe | 54 min |
| Jun 9, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 58 min |
| Jun 9, 5:55 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 37 min |
| Jun 9, 6:02 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Tazewell, Wythe | 3 hr |
| Jun 9, 6:09 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski, City of Radford | 81 min |
| Jun 9, 6:28 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 50 min |
| Jun 9, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 52 min |
| Jun 9, 7:26 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski | 64 min |
| Jun 9, 1:03 PM EDT | Special Weather Statement | RNK | Wilkes | 27 min |
| Jun 9, 1:15 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 60 min |
| Jun 9, 1:41 PM EDT | Severe Thunderstorm Warning | RNK | Watauga, Wilkes | 64 min |
| Jun 9, 1:50 PM EDT | Special Weather Statement | RNK | Stokes | 40 min |
| Jun 9, 2:09 PM EDT | Special Weather Statement | RNK | Surry | 36 min |
| Jun 9, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 56 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | RNK | Caswell | 60 min |
| Jun 9, 4:09 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.